|Rash from Atripla after 8 days of treatment
Nov 30, 2011
Hello, After only 8 days on Atripla I developed a rash on my upper legs and torso. Not horribly itchy but a few of the spots are raised and even like miniature blisters. I am worried about this sudden side effect as it didn't appear at all during the first week of treatment. I am away from home and my personal HIV doctor and don't know how to proceed. Should I just plough through this or is there a harmless medication/cream I can use to help reduce the rash. How likely is it that this is a bad allergic reaction, being it started after 8 days of treatment? I won't be back home for another 3 weeks and I'm worried about what this could mean. Thank you very much for your time and kindness. E
| Response from Dr. Henry
Rash from Atripla (usually from the efavirenz) is fairly common (15-25% rate) most commonly around 10 days on treatment. In 1-2% of patients starting efavirenz (Atripla) the rash may be severe enough to result in switching off the efavirenz (that is a low rate compared to drugs in same class). Usually can treat through with topical cortisone and antuhistamines. If very severe (wide spread and involving mouth, eyes, other mucousal surfaces)-would try to call your doctor's office for additional specific advice. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hair Loss After Sucking Penis Worried I Have HIV
- Itchy Testicles After Anal Fingering Sign Of HIV AIDS
- Red Eyes After French Kissing Worried I Have HIV
- Vomiting After Receiving Oral Sex Worried I Have HIV
- White Bumps On Penis After Anal Sex Bottom Worried I Have HIV
- Can You Get Genital Warts From Being Fingered?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.